Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 15, 2012, 5:27 PM CDT for Kenedy County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 5:27 PM CDT (22:27 UTC)
- Expired
- May 15, 2012, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS54 KBRO 152227
SVRBRO
TXC261-152300-
/O.NEW.KBRO.SV.W.0082.120515T2227Z-120515T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
527 PM CDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 600 PM CDT
* AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...OVER
NORTHERN KENEDY COUNTY...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GULF WIND FARM.
PENASCAL WIND FARM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2709 9743 2694 9745 2695 9740 2702 9740
2698 9737 2686 9736 2685 9739 2694 9740
2693 9745 2682 9746 2684 9750 2683 9752
2685 9755 2680 9750 2678 9754 2713 9771
2722 9753
TIME...MOT...LOC 2227Z 333DEG 19KT 2709 9757
$$
642 follow-up statements
398
WWUS54 KBRO 152248
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
548 PM CDT TUE MAY 15 2012
TXC261-152300-
/O.CON.KBRO.SV.W.0082.000000T0000Z-120515T2300Z/
KENEDY-
548 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL KENEDY COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN KENEDY COUNTY.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2709 9743 2694 9745 2695 9740 2702 9740
2698 9737 2686 9736 2685 9739 2694 9740
2693 9745 2682 9746 2684 9750 2683 9752
2685 9755 2680 9750 2678 9754 2713 9771
2722 9753
TIME...MOT...LOC 2249Z 333DEG 19KT 2699 9751
$$
64139
WWUS54 KBRO 152300
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 PM CDT TUE MAY 15 2012
TXC261-152310-
/O.EXP.KBRO.SV.W.0082.000000T0000Z-120515T2300Z/
KENEDY-
600 PM CDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KENEDY COUNTY HAS
EXPIRED...
AT 600 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 2709 9743 2694 9745 2695 9740 2702 9740
2698 9737 2686 9736 2685 9739 2694 9740
2693 9745 2682 9746 2684 9750 2683 9752
2685 9755 2680 9750 2678 9754 2713 9771
2722 9753
TIME...MOT...LOC 2300Z 333DEG 19KT 2694 9748
$$
64What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:36 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 15, 1:36 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 136 PM CDT TUE MAY 15 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...SOMEWHAT CHALLENGING SHORT TERM FORECAST IN THE NEXT 12 TO 18 HOURS AS A MID LEVEL LOW OR TROUGH SWINGS ACROSS NORTH CENTRAL TEXAS. MOST OF THE ENERGY WILL BE CONCENTRATED NORTH OF THE CWA...BUT EVEN NOW CONVECTION IS BEGINNING IN THE DEL RIO AREA AND NORTHERN SECTIONS OF THE CRP CWA. STRATEGY WAS TO EXTEND THE INHERITED GRIDS FOR THE FIRST PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS...A FEW HOURS DEEPER INTO THE FORECAST THIS EVENING. THE MAIN THREAT WILL BE THE DEVELOPING CONVECTION TO THE NORTH MOVING SOUTHEAST ON A NORTHWEST FLOW ABOVE THE BOUNDARY LAYER. GIVEN THE LIMITED SOUTHERN EXTENT OF THE UPPER ENERGY...AND WEAK MID LEVEL LAPSE RATES...DO NOT SEE LARGE THREAT OF SEVERE. MORE LIKELY SCENARIO SIMILAR TO LAST NIGHT WITH LINE OF CONVECTION WITH EMBEDDED THUNDERSTORMS MOVING THROUGH. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE IN THE STORMS HOWEVER. GIVEN THAT THE CONVECTION MAY PERSIST INTO THE EVENING AND OVERNIGHT HOURS....NEXT SHIFT MAY NEED TO FURTHER TWEAK THE FORECAST AS THINGS DEVELOP. BEYOND TONIGHT...LOOKING FOR MID LEVEL RIDGING TO BUILD IN ON WEDNESDAY AND HIGH PRESSURE TO DOMINATE THE NORTHWEST GULF. IT SHOULD BE A TRANQUIL TRANSITION INTO THE LONG TERM WEDNESDAY NIGHT INTO THURSDAY. MAY EVEN SEE A TOUCH OF PATCHY FOG EARLY THURSDAY AS WINDS BECOME VERY LIGHT. .LONG TERM /THURSDAY THROUGH TUESDAY/...VERY FEW CHANGES TO THE INHERITED FORECAST AS WE ENTER WHAT APPEARS TO BE A QUIET OVERALL WEATHER PATTERN. AS THE UPPER TROUGH DEPARTS TO THE EAST THAT HAS GIVEN US THE MORE UNSETTLED WEATHER OF THE LAST TWO DAYS BROADER STRENGTHENING OF THE SUBTROPICAL RIDGE IS EVIDENT. THIS APPEARS TO KEEP ENCROACHING UPPER TROUGHS WELL TO OUR NORTH OVER THE NEXT SEVEN DAYS. THE RESULT IS WARM WEATHER WITH LITTLE OVERALL SYNOPTIC PRESSURE GRADIENT. THE AIRMASS OVER THE WESTERN GULF IS EXPECTED TO RECHARGE FROM THE RECENT FRONTAL PASSAGE/CONVECTIVE OVERTURNING AND THAT SHOULD SEND IN INCREASED LOW LEVEL MOISTURE ON LIGHT EASTERLY TO SOUTHEASTERLY WINDS BY THURSDAY OR FRIDAY AT THE LATEST. GFS/ECMWF QPF OUTPUTS SUGGEST SOME CONVECTION FRIDAY OR SATURDAY WITH THE INCREASE IN LOW LEVEL MOISTURE...BUT 500MB CHARTS AND FORECAST SOUNDINGS SHOW WE SHOULD HAVE A SIGNIFICANT SUBSIDENCE INVERSION IN PLACE BY THAT TIME SO EXPECT WE WILL STAY DRY. THE NET RESULT ON OUR WEATHER WILL BE A GRADUAL INCREASE IN HUMIDITY AS THE WEEK PROGRESSES AND A CONTINUATION OF THE WARM...BUT NOT EXCEPTIONALLY HOT AFTERNOON HIGHS AND SEASONABLE LOW TEMPERATURES. && .MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...LIGHT NORTH WINDS PREVAIL OVER THE BAY AND THE GULF EARLY THIS AFTERNOON WITH OFFSHORE WAVE HEIGHTS BETWEEN 2 AND 3 FEET. ISOLATED SHOWERS HAVE BEEN ONGOING FAR OFFSHORE SINCE EARLIER THIS MORNING WHEN A LINE OF CONVECTION MOVED OFFSHORE. WINDS WILL REMAIN LIGHT FROM NORTH TO NORTHEAST IN THE SHORT TERM...WITH LOW SEAS AS WELL. WILL SEE CONTINUED ISOLATED CONVECTION THROUGH TONIGHT AS A MID LEVEL DISTURBANCE SWINGS THROUGH THE AREA. CONDITIONS WILL IMPROVE WEDNESDAY AS THE TROUGH AXIS MOVES TO THE EAST. .THURSDAY THROUGH SATURDAY...GENERALLY LOW TO MODERATE SEAS ARE EXPECTED THROUGH THE END OF THE WEEK WITH LIGHT TO MODERATE WINDS. OVERALL FAVORABLE MARINE CONDITIONS ARE EXPECTED THROUGH THE PERIOD && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 54/68/MARTINEZ
Hazardous weather outlook, May 15, 6:30 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 AM CDT TUE MAY 15 2012 TXZ248>257-160945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 630 AM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY LATER TODAY AND TONIGHT. SOME OF THESE STORMS COULD BECOME STRONG AND HAVE THE POSSIBILITY TO PRODUCE SMALL HAIL AND GUSTY WINDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-160945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 630 AM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE OVER THE GULF TONIGHT AS AN UPPER DISTURBANCE MOVES OFFSHORE. EXPECT HIGHER SEAS AND GUSTY WINDS NEAR ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 15, 4:13 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 PM CDT TUE MAY 15 2012 TXZ251-152200- KENEDY- 413 PM CDT TUE MAY 15 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN KENEDY COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT SARITA...UNTIL 500 PM CDT. GUSTY WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. 64
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:15 PM CDT | Special Marine Warning | BRO | 60 min | |
| May 15, 4:37 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 23 min |
| May 15, 4:59 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 31 min |
| May 15, 5:45 PM CDT | Special Marine Warning | BRO | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.